question-icon

I Had A CBC And Almost Impeccable Except AST Of

default
Posted on Sat, 18 Jul 2020
Question: I had a CBC and almost impeccable except AST of 41 ; ALT is 32. This is first time happened. I take a statin 40 mg/escitalopram 20 mg/losartan potassium 100 mg---supplements include one A day multivitamin / niacin 250 mg/cinnamon 1000mg/ friendly flora/ berberine . those combined will cause a high AST? what supplement should i stop taking
doctor
Answered by Dr. Heang Chan Raksmey (4 hours later)
Brief Answer:
Recheck liver enzymes next visit with your doctor

Detailed Answer:
Hello and thank you for your question.

Hope I can be of help for you today. Through reading your query I understand and would like to help you with this question. AST/ALT are liver enzymes that we usually measure to find any toxicity in the liver. Regarding to your history of medicine that you taking i also would like to know more from you. Your age, your BMI, your medical history, alcohol? Statin and niacin can cause your liver inflammation. If your medical history really need these medicine you may no need to stop now. But you should go back to your doctor to discuss about this and he will recommend what is good medicine for you. Alcohol and obesity also can cause elevated liver enzymes. For my patient I will let my patient come back for follow up next 2 to 3 months and recheck liver enzymes again. If it still elevated I will do an abdominal ultrasound and some other test that relate to increased liver enzymes. Then I will treat the underlying cause.

Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your child good health. Let me know if I can assist you further.

Best regards,
Dr. Heang Chan Raksmey, General and Family Physician


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Heang Chan Raksmey (1 hour later)
Thank You ,

I also did research and found berberine could also be a culprit which i am not taking any longer. Appreciate knowing about Statin and niacin can cause your liver inflammation. I didn't mention taking cinnamon for glucose A 1 c problems. --berberine was also for A 1 C and glucose but they both came back normal. I do NOT drink alochol . 61 is my age. 5-11 / 200 so 28.6 . BMI
white male .. no smoking. I do exercise ymca weights and cardio / walking a trail. the corona virus has kept me less active. gained 6 pounds since december 2019 six month checkup. was so mad.

Forgot to mention i recently has a root canal and the dentist gave me 6 / 2 at a time Iboprofin to take + have had some tylenol all befor Friday 26th blood work.

I did not tell my MD about the mentioned supplements cause he dont believe in them and didnt want the 3rd degree.

Do put both queries of mine together for an updated reply. My MD has not seen the resutls since I got them today/saturday from patient portal at MD office and the lab.

I took berberine and cinnamon to prep and lower my A1c and glucose. Guess i will stop berberine. should cinamon be stopped all together?

Thank U for an u[ to date answer. looking forward to reply.


doctor
Answered by Dr. Heang Chan Raksmey (30 minutes later)
Brief Answer:
Healthy diet and exercise is very good enough for pre-DM

Detailed Answer:
Thank you for the information. I support to your doctor that not recommend you to use supplement for lower blood sugar and A1C. If you are not yet DM2 or we called pre-DM2 the life style change including diet combination with exercise is best for you. The supplement can cause your liver toxic. Stop all your supplement and ibuprofen or acetaminophen if your pain is improved. But if your tooth still pain you can continue Ibuprofen for short short time more. Continue statin 40 mg/escitalopram 20 mg/losartan potassium 100 mg. Recheck your liver enzyme after the next 3 months.

Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your child good health. Let me know if I can assist you further.

Best regards,
Dr. Heang Chan Raksmey, General and Family Physician


Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Heang Chan Raksmey

General & Family Physician

Practicing since :2015

Answered : 589 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Had A CBC And Almost Impeccable Except AST Of

Brief Answer: Recheck liver enzymes next visit with your doctor Detailed Answer: Hello and thank you for your question. Hope I can be of help for you today. Through reading your query I understand and would like to help you with this question. AST/ALT are liver enzymes that we usually measure to find any toxicity in the liver. Regarding to your history of medicine that you taking i also would like to know more from you. Your age, your BMI, your medical history, alcohol? Statin and niacin can cause your liver inflammation. If your medical history really need these medicine you may no need to stop now. But you should go back to your doctor to discuss about this and he will recommend what is good medicine for you. Alcohol and obesity also can cause elevated liver enzymes. For my patient I will let my patient come back for follow up next 2 to 3 months and recheck liver enzymes again. If it still elevated I will do an abdominal ultrasound and some other test that relate to increased liver enzymes. Then I will treat the underlying cause. Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your child good health. Let me know if I can assist you further. Best regards, Dr. Heang Chan Raksmey, General and Family Physician